Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 93, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 26, 2016, 3:50 PM CDT for Cass County, Otoe County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 3:50 PM CDT (20:50 UTC)
- Expired
- May 26, 2016, 4:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 60 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605
WUUS53 KOAX 262050
SVROAX
NEC025-131-262115-
/O.NEW.KOAX.SV.W.0093.160526T2050Z-160526T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
350 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CASS COUNTY IN SOUTHEASTERN NEBRASKA...
NORTHWESTERN OTOE COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 415 PM CDT
* AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
UNADILLA...OR 23 MILES EAST OF LINCOLN...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEEPING WATER...ELMWOOD...UNADILLA...AVOCA...MURDOCK...NEHAWKA AND
MANLEY.
THIS INCLUDES HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 478 AND 484.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.
LAT...LON 4065 9628 4070 9638 4095 9630 4096 9606
4083 9597
TIME...MOT...LOC 2050Z 214DEG 28KT 4076 9625
HAIL...1.00IN
WIND...60MPH
$$
KG2 follow-up statements
284
WWUS53 KOAX 262102
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
402 PM CDT THU MAY 26 2016
NEC025-131-262115-
/O.CON.KOAX.SV.W.0093.000000T0000Z-160526T2115Z/
CASS NE-OTOE NE-
402 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTH CENTRAL CASS AND NORTHWESTERN OTOE COUNTIES...
AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEEPING
WATER... OR 26 MILES EAST OF LINCOLN...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEEPING WATER...ELMWOOD...AVOCA...NEHAWKA AND MANLEY.
THIS INCLUDES HIGHWAY 2 IN NEBRASKA NEAR MILE MARKER 481.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.
LAT...LON 4069 9626 4072 9637 4094 9626 4096 9606
4083 9597
TIME...MOT...LOC 2101Z 214DEG 28KT 4084 9618
HAIL...1.00IN
WIND...60MPH
$$
KG942
WWUS53 KOAX 262109
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
409 PM CDT THU MAY 26 2016
NEC025-131-262118-
/O.EXP.KOAX.SV.W.0093.000000T0000Z-160526T2115Z/
CASS NE-OTOE NE-
409 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CASS AND
NORTHWESTERN OTOE COUNTIES WILL EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.
LAT...LON 4069 9626 4072 9637 4094 9626 4096 9606
4083 9597
TIME...MOT...LOC 2106Z 214DEG 28KT 4084 9618
$$
KGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:23 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 26, 2:23 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
223 PM CDT THU MAY 26 2016
.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CDT Thu May 26 2016
Warm front was located across northeast Kansas at 19z with a large
area of convection blooming on either side of the front. Periods
of thunderstorms are expected through most of the period as upper
trough over the southern Rockies this afternoon lifts across the
plains region toward the upper Midwest through Saturday. There
looks to be a brief break in the stormy pattern late Saturday
night into Sunday behind the trough but additional storms return
by Monday.
Flash flood watch will cover parts of southeast Nebraska and
southwest Iowa near the warm front through tonight with potential
for several rounds of thunderstorms and heavy rain.
.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CDT Thu May 26 2016
Upper pattern becomes more amplified again in the extended period
with more storm chances into at least Wednesday although ECMWF is
a bit quicker with drier conditions by Tuesday night compared to
the GFS.
&&
.AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Friday)
Issued at 1250 PM CDT Thu May 26 2016
Showers and thunderstorms will begin to pop up across the region
this afTernoon. Storms could begin in KLNK as early at 19Z and
move into KOMA and KOFK later this afternoon and evening. Showers
and thunderstorms will continue well into the overnight hours
before clearing and potentially allowing light fog to develop
early Friday morning.
&&
.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch through Friday morning for NEZ066-068-078-
088>093.
IA...Flash Flood Watch through Friday morning for IAZ090-091.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...KGHazardous weather outlook, May 26, 11:59 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1159 AM CDT THU MAY 26 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-270700- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1159 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE WEATHER TODAY AND TONIGHT ACROSS MUCH OF THE REGION...ESPECIALLY ACROSS SOUTHERN NEBRASKA. A WARM FRONT WILL LIFT NORTHWARD INTO THE AREA TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY BEGINNING EARLY THIS AFTERNOON...THEN LIFTING NORTH THROUGH THE AREA OVERNIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TODAY...INCLUDING DAMAGING WINDS...VERY LARGE HAIL UP TO GOLF BALL SIZE OR LARGER...AND EVEN TORNADOES IF STORMS ARE ABLE TO DEVELOP DIRECTLY ON OR SOUTH OF THE WARM FRONT. SOME STORMS COULD PRODUCE VERY HEAVY RAINFALL AS WELL...ESPECIALLY SOUTH OF INTERSTATE 80. STORM CHANCES BEGIN TO DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST JUST ABOUT EVERY DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF THE AREA TODAY AND TONIGHT.
In the hours before
Local storm report, May 26, 3:02 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
302 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 7 S FRIEND 40.55N 97.28W
05/26/2016 E0.75 INCH SALINE NE TRAINED SPOTTER
&&
PEARSONLocal storm report, May 26, 3:03 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
303 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL NEBRASKA CITY 40.68N 95.86W
05/26/2016 E0.75 INCH OTOE NE TRAINED SPOTTER
&&
PEARSONLocal storm report, May 26, 3:14 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
314 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM FLOOD 3 S LINCOLN 40.77N 96.69W
05/26/2016 LANCASTER NE TRAINED SPOTTER
WATER REPORTED OVER PORTIONS OF HIGHWAY 77.
&&
PEARSONSpecial weather statement, May 26, 3:20 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
320 PM CDT THU MAY 26 2016
IAZ079-080-090-091-NEZ067-068-262100-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-CASS NE-OTOE NE-
320 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN MILLS...WEST CENTRAL PAGE...NORTHERN FREMONT...
SOUTHEASTERN CASS AND NORTHEASTERN OTOE COUNTIES UNTIL 400 PM CDT...
AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SIDNEY...OR 28 MILES NORTHWEST OF TARKIO...MOVING NORTHEAST AT
40 MPH.
DIME SIZE HAIL HAS BEEN REPORTED AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...SIDNEY...TABOR...THURMAN...RANDOLPH AND IMOGENE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 16 AND 22.
INTERSTATE 29 BETWEEN MILE MARKERS 10 AND 17.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA...AND SOUTHEASTERN NEBRASKA.
LAT...LON 4068 9579 4076 9588 4099 9557 4093 9538
4077 9538
TIME...MOT...LOC 2020Z 236DEG 35KT 4077 9571
KGLocal storm report, May 26, 3:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
326 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD LINCOLN 40.82N 96.69W
05/26/2016 LANCASTER NE AMATEUR RADIO
THREE INCHES OF WATER FLOWING OVER ROAD ON 56TH STREET
SOUTH OF HIGHWAY 2
&&
DERGANLocal storm report, May 26, 3:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
340 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD LINCOLN 40.82N 96.69W
05/26/2016 LANCASTER NE BROADCAST MEDIA
MANY INTERSECTIONS IN SOUTHEAST LINCOLN FLOODED AND
IMPASSIBLE.
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 32 min |
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 33 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 35 min |
| May 25, 9:36 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 24 min |
| May 25, 9:54 PM CDT | Special Weather Statement | OAX | Pierce | 36 min |
| May 25, 9:56 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 34 min |
| May 25, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 31 min |
| May 25, 10:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce, Wayne | 33 min |
| May 25, 10:42 PM CDT | Special Weather Statement | OAX | Lancaster | 48 min |
| May 25, 10:44 PM CDT | Special Weather Statement | OAX | Richardson | 31 min |
| May 25, 10:52 PM CDT | Special Weather Statement | OAX | Boone | 38 min |
| May 25, 10:55 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 35 min |
| May 25, 11:18 PM CDT | Special Weather Statement | OAX | Boone | 27 min |
| May 25, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 33 min |
| May 25, 11:36 PM CDT | Special Weather Statement | OAX | Platte | 39 min |
| May 25, 11:42 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 33 min |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 33 min |
| May 26, 12:06 AM CDT | Special Weather Statement | OAX | Butler, Colfax, Dodge, Saunders, Seward | 39 min |
| May 26, 12:12 AM CDT | Special Weather Statement | OAX | Stanton | 33 min |
| May 26, 12:36 AM CDT | Special Weather Statement | OAX | Lancaster | 24 min |
| May 26, 12:40 AM CDT | Special Weather Statement | OAX | Burt, Cuming, Dodge, Douglas, Sarpy, Washington | 35 min |
| May 26, 12:49 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 26 min |
| May 26, 12:54 AM CDT | Special Weather Statement | OAX | Thurston | 51 min |
| May 26, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 32 min |
| May 26, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 23 min |
| May 26, 1:19 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 26 min |
| May 26, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 23 min |
| May 26, 1:22 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 14 hr |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 25 min |
| May 26, 2:14 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 31 min |
| May 26, 2:15 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 30 min |
| May 26, 2:19 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 26 min |
| May 26, 2:42 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 33 min |
| May 26, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 36 min |
| May 26, 3:10 PM CDT | Flash Flood Warning | OAX | Lancaster | 5 hr |
| May 26, 3:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 32 min |
| May 26, 3:17 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
| May 26, 3:39 PM CDT | Tornado Warning | OAX | Gage, Lancaster | 25 min |
| May 26, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 33 min |
| May 26, 3:50 PM CDT | Flash Flood Warning | OAX | Gage, Lancaster, Saline | 3 hr |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 27 min |
| May 26, 4:11 PM CDT | Flash Flood Warning | OAX | Cass, Otoe | 3 hr |
| May 26, 4:27 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 33 min |
| May 26, 4:32 PM CDT | Special Weather Statement | OAX | Gage, Jefferson | 43 min |
| May 26, 4:40 PM CDT | Tornado Warning | OAX | Johnson, Nemaha, Otoe | 35 min |
| May 26, 4:45 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 3 hr |
| May 26, 5:04 PM CDT | Flash Flood Warning | OAX | Otoe | 3 hr |
| May 26, 5:10 PM CDT | Tornado Warning | OAX | Nemaha, Otoe | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.